Does is ever just seem like nothing is working right. Finally am able to eat again and all of sudden about a week ago I start getting some low level nausea at night so I was drinking ginger to calm my stomach.
Then a day or so ago my stomach (lower abdomen) starting hurting and gurgling like I was having hunger pains…even if I had just eaten and yesterday it starting hurting really bad and got to where it was gnawing and gurgling very bad every time I ate…not matter what I ate so after about 4 yesterday I did not eat anything else…and I was up all night in pain…and this morning it still hurts with now a very dull pain and the gurgling is still there , now I need to eat but I am afraid to eat because of the pain…
I feel like I am just falling a part one piece at a time and not relief in site…no matter what I do and I have no idea what to do next.
Hmm, could be stomach acid related. Have you changed any meds recently? Even if you haven’t, could still be. Excess stomach acid can certainly cause nausea, and pain, and ulcers, which in turn cause more pain.
You should probably talk to a doc about this ASAP, but in the meantime I’d probably try a PPI like omeprazole and/or antacids.
I know how frustrated you must feel. Maybe you just have a stomach virus. I know there is some sort of “stomach bug” going around here. A few of my friends and my mom had it for about a week or alittle more. Maybe stress is causing it with this mav thing too. You’ll start feeling better, this is just another bump to get over. I know, it seems like there are so many “bumps” to travel over in life. My anxiety level has been up alittle lately, don’t know why. My husband is leaving for Oklahoma and I think I may be worrying about him leaving. I am not sure though. I thought to myself, sure I finally was feeling better and got somewhat over one thing and now the anxiety is back. I have always had anxiety issues though. If it isn’t one thing, it is another. :x
Anyways - Pepcid always seems to settle my stomach/indigestion. Also, Prilosec is great for nausea. I sure hope you feel better. You are in my thoughts & prayers. This will all pass.
My brother just had the exact same thing. It was a bug. It’s gone now. Try eating very, very simple food, toast without much butter, bananas etc…
It’s true it could be irritable bowel or reflux, but if it has come on suddenly I would wait and see. Chances are it is a bug and will go away in a few days.
I think this one needs a trip to the doctor to check out. But it DOES sound like it could be a bug. I had this SO bad about a month ago, that I wasn’t even able to digest my topamax and my symptoms started to come back. Fortunately, after the bug went away, I got my “par” back within 2 weeks.
Regarding reflux. I will go in a different direction than tranquility but touch on the same subject. It should be known that reflux is mostly caused by NOT ENOUGH acid, not too much as if often thought. Not having enough acid causes the sphincter at the top of the stomach to remain open which is what allows for acid reflux. What acid IS there is allowed to go into the esophagus. So, with the burning feeling, it’s common to think you have too much acid but it’s important to realize that this is simply the RESULT of not enough acid. By taking antacids, you are further surpressing stomach acid which will take away the symptom, but will make the condition worse. Plus, you will not digest your food. Low stomach acid is also a pre-disposing factor for a number of diseases including osteoporosis. The treatment is simple. You can take supplemental HCL tablets with your meals to supply the extra acid. You add 1 pill at each meal until you get a slight “burning” sensation. Once you achieve that, back off by 1 pill until it goes away. When it goes away, THAT is the dosage to maintain at a meal of the same size. You should find that the reflux is magically gone. I used to have reflux but I had a heidelburg gastric analysis which showed that my stomach acid was too low. The test is accurate because you swallow a pill attached to a string so it directly measures gastric acid secretion. After the HCL protocol, it was gone. After a year on the therapy I was able to stop, and my stomach now produces enough acid on its own. Just food for thought
Why do docs prescribe PPIs for reflux? They inhibit acid production no? Doesn’t add up. :? Some of the stuff I’ve read suggests that the sphincter at the top of the stomach is stuffed allowing whatever acid is in the gut to leak upward. Sounds like they use PPIs to prevent whatever acid is hanging around from irritating the area above the sphincter. There’s also some info on too much stomach pressure which the sphincter cannot withstand. Why does the sphincter weaken I wonder?
Yeah Rich, I agree that you’re very right, but it seems to vary between people. I actually take Betaine HCl myself! If I don’t, I get a very very weird syndrome shortly after eating, with a weird nausea sensation, some kind of reflux-like thing etc. that’s VERY annoying/disgusting. I’m hoping that will go away when I stop my meds, because the betaine stuff, at least the brand I use now, isn’t too cheap. :?
On the other hand, if someone might have an ulcer, going the “normal” way and trying to reduce acid should be the first step. First, it may very well help, and second, it won’t cause any ulcers, if present, to get worse by the supplement.
Well my stomach or I should say abdomen has settled down a little bit…it feels better during the day and I am eating a very bland diet right now…but it wakes me up every night with a burning and pain mainly on the right side…I do not have a gallbladder or an appendix so it is not that…
I have been having normal bowel movements once a day, no diarrhea and now vomiting but the pain can be piercing at night when I am laying on that side…
I suppose I need to call the doctor and see if I can get into to see him about this since it is not going away.